Reply
 
LinkBack Thread Tools Search this Thread
Old Mar 21st, 2007, 16:08 PM   1
Trinity
Mum (Mom)
Chat Happy BnB Member
 
 
Join Date: Feb 2007
Location: Bristol
Posts: 2,273

Clomid


Was just reading about this on the internet and was wondering if anyone is/has taken it? And how long you had to have been ttc'ing before you got it. Its just that looking back over the last 8 cycles, TCOYF has only identified that i have ovulated 3 times .. and i reckon thats not particularly good.

Also .. has anyone had any side effects as some of them look quite scary Headache
Rash
Visual disturbances
Loss of contact with reality (psychosis)
Nausea and vomiting
Over stimulation of the ovaries causing production of many ova (eggs) in the woman.
Hot flushes
Spotting of blood between menstrual periods in women
Abnormally heavy bleeding at menstruation, which may be associated with abnormally long periods.
Stroke (cerebrovascular accident)
Abdominal discomfort
Breast discomfort
Enlargement of the ovaries
Pain in the lower abdomen in the middle of the menstrual cycle (mittelschmerz).
Depression
Seizures (convulsions)
Dizziness

Just curious really as i dont think i have been ttc'ing long enough for the dr to do anything anyway.

Thanks



 
Status: Offline
 
Old Mar 21st, 2007, 16:27 PM   2
Layla
Mum (Mom)
BnB Addict
 
 
Join Date: Aug 2006
Location: South Wales
Posts: 6,853
Im hoping my consulant is going to put me on this when i go to see her, Im due to go and see her in 6 weeks ish, she asked me to do a blood test on day 21 of my cycle, if that came back low, which im sure it would have coz i havent ovulated this month, then she said she will give me fertility meds, whcih im really hopeing is clomid, not metformin!

I asked her wether she could give to me me then anyway (at my last apoinmtment) and she said no coz if i was ovulating then it would make me really ill, which is why she wanted the blood test taken first.

xx



Status: Offline
 
Old Apr 3rd, 2007, 02:20 AM   3
FJL
Other
Chat Happy BnB Member
 
 
Join Date: Apr 2007
Location: Australia
Posts: 1,809
I have a friend who is now on clomid. She has polycistic ovarian syndrome and her and her husband had been trying for 5 years - not once ovulating, but doctors told her to try heaps of different things and a few other drugs. Nothing worked.

She started on the clomid 2 months ago, first dose was 25mg, she didn't ovulate.

Last month she was on 50mg and she DID ovulate, so she is very happy and i'm very happy for her

She said the main side effects she has been getting are hot flushes and being REALLY moody.

Had she not have ovulated on the 50mg, it would've been uped to 100mg, then finally to 200mg.

If you want to know anything else, i'm happy to ask her



Status: Offline
 
Old Apr 3rd, 2007, 12:07 PM   4
Trinity
Mum (Mom)
Chat Happy BnB Member
 
 
Join Date: Feb 2007
Location: Bristol
Posts: 2,273
Thanks Fiona, went to the drs on Friday and they arent gonna do anything for me yet anyway so have to wait another 6 months and then they will do tests again.



 
Status: Offline
 
Old Apr 3rd, 2007, 13:00 PM   5
Wobbles
Mum (Mom)
Administrator
 
 
Join Date: Aug 2006
Location: Chester Gal By Heart
Posts: 54,734
I nearly dived into taking clomid off my own back which was really naughty! Got the tablets & locked them away .... The side effects do look scarey



 
Status: Offline
 
Old Apr 3rd, 2007, 13:42 PM   6
Trinity
Mum (Mom)
Chat Happy BnB Member
 
 
Join Date: Feb 2007
Location: Bristol
Posts: 2,273
I know .. I was looking into if I could get them online aswell but OH has very bluntly told me that I am not allowed to take anything unless a dr has said its ok first. But after reading the side effects not sure if I want to



 
Status: Offline
 
Old Apr 3rd, 2007, 16:22 PM   7
Wobbles
Mum (Mom)
Administrator
 
 
Join Date: Aug 2006
Location: Chester Gal By Heart
Posts: 54,734
Available alright but I have to say wish I hadn't. haha

x



 
Status: Offline
 
Old Apr 3rd, 2007, 16:35 PM   8
Helen
Other
BnB Addict
 
 
Join Date: Aug 2006
Posts: 3,829
Worst potential side-effect that I've heard about was an increased likelihood of developing ovarian cancer. Clomid is definitely not something to muck about with. That's why docs only put you on it for a max of 6 months.

Also, I have heard from others who've taken it that moodiness builds as each month goes on (your friend may not want to know this Fiona!). They said it's as though the drugs build up in your body making each month worse than the last.



 
Status: Offline
 
Old Apr 3rd, 2007, 16:38 PM   9
Wobbles
Mum (Mom)
Administrator
 
 
Join Date: Aug 2006
Location: Chester Gal By Heart
Posts: 54,734
Blimey

Some GPs push it though don't they & let women take this drug longer. All quite scarey. I would never go through with it so I think ur OH did right Trinity but some situations give many "but if I tried...." I think if faced with a GP recommending it I would though - You would wouldn't you regardless. Crazy world this TTC lark sometimes



 
Status: Offline
 
Old Apr 3rd, 2007, 16:42 PM   10
Helen
Other
BnB Addict
 
 
Join Date: Aug 2006
Posts: 3,829
Quote:
Originally Posted by Wobbles View Post
I think if faced with a GP recommending it I would though - You would wouldn't you regardless.
Oh yeah, absolutely. You have to take that risk (however small) just to be sure you'd explored every opportunity.



 
Status: Offline
 
Reply



Bookmarks

Tags
clomid

Thread Tools Search this Thread
Search this Thread:

Advanced Search






SEO by vBSEO